Hello!


#1

Just introducing myself. I am newly diagnosed with Parkinsons and started Co-beneldopa yesterday. I'm feeling anxious but trying to keep a perspective.

I'm waiting.Waiting to see if the medication works, waiting for a PD nurse to contact me, waiting to make a decision about work, 

It looks like there is lots of support for us. Thank you in advance to all those involved.

Jean


#2

Hello and welcome.I am new here too,i`ve been having simptoms since i was 19 years old and i think i must have a mutation since someone in my family also died of Parkinsons disease.


#3

Hi Sparkey (Jean).

Cobeneldopa is a well tried and well used PD drug that has been prescribed for many years. I've been on it in the form of Madopar, since DX five years ago. I started with 2 x 62.5 but am now on 4 x 125 plus a CR (controlled release) at night.

Now - the thing I have established, especially being on this forum is the massive variation in symptoms, reactions, medication and attitudes to this strange and unimaginable disease that has been inflicted on us.

I can't offer professional advice but based on my experience, don't up your level of cobeneldopa until instinct tells you must. As you probably know cobeneldopa consists of 2 ingredients - Levodopa, which contains dopamine to supplement the loss of this important chemical released naturally from ones brain. It also contains Benserazide which is an agonist, designed to help get the Dopamine from the tablet into the brain, rather than being absorbed in the gut. Overdosing sometimes causes the same symptoms as under dosing, so it's tricky.

I find the forum very heartening, informative and useful and the stoicism and optimism of people amazes me. Yes, you will read a few Anglo Saxon expletives but it's a good way of letting off steam.

There are a lot of people that have had this disease for many years (some twenty or more) and have lived very full lives. My sister has had It for 17 years.

So good luck keep as fit as you can and I wish you well.

Jules77

 


#4

Hi Jules,

Thank you for your reply. I find it very helpful and informative with great advice.

I started on Madopar 62.5mg only yesterday and am now wondering how long it may take to get any result at all. Is it a gradual thing - does it have to build in your system for a few days?

Yours gratefully,

Jean

 


#5

Thank you Edward,

Have you got a diagnosis now? I think my Mother had it but it was never diagnosed. I believe you can't die from Parkinsons itself. But you have to keep fit.

I guess it's a great impetus to do so! But need to keep mentally fit as well as physicaly fit.

Jean

 

 


#6

Hi Jean,

I wouldn't want to be categorical about this but I would allow at least 3 weeks to see things are panning out with the Madopar.

You will read a lot about additional or supportive agonists. All I can say on this is use caution and make sure that you get advice from PD nurse or specialist. There is lots of conflicting advice and experiences on the forum; I guess because the agonists affect different people in different ways.

It is as I understand it, it is relatively easy to flood the brain with dopamine but it has to get into the Substantia Nigra to do any good.  (Hope I've spelt that right).

Hope this is helpful.

Jules77


#7

Oh - this is so helpful!

I think I just needed a ball park idea. Otherwise, I'm analysing every twitch etc. to see if it's any better! I need to relax now, be patient and wait. Take your advise not to rush.

It makes sense to think of the dopamine being absorbed where it is specifically required. I had a Dat scan and the two areas ( I think the Substantia Nigra) were shown to me as being less substantial than they should be. Hence the diagnosis.

Thank you for your information. I agree we will all be different though. 

Feeling supported already!

Jean


#8

Hello Jean, no i haven`t been diagnosed yet but i read that people can have simptoms (non-motor) at least 10 years before they`re diagnosed.I am a little worried that i`ve started to have some delusions (persecutory) and obsessions (binge eating and hypersexuality) that i did not have before and bladder problems (over active have to wake up in the middle of the night to go to the bathroom) some skin problems (very oily common in parkinsons and dermatitis) and excessive sweating also my metabolism has been affected (some people gain weight others loose weight) in my case i started to gain.Sorry for the long post .Thank you and stay strong.


#9

Edward,

I can't imagine your fears. You are very young. Please make sure you get a diagnosis before you arrive at conclusions, that means seeing a specialist.

The help lines and moderators, plus maybe more informed people on this forum may be able to assist.

Could I suggest you go onto the "Introductions and personal stories" section of the Forum and outline your situation. You will I'm sure get some good advice

Don't please assume anything.

Good luck,

Jules77.

 


#10

Hi Edward,

I just want to acknowledge your response.

I can't help you much. Other than to say continue to make yourself heard with your GP. They have such a small amount of time to spend with you, they can't get a full picture.Try not to diagnose yourself but ask them if they think it is Parkinsons and tell them why you think it might be.

Good luck!

Jean

 


#11

Hi Sparkey,

just wondered how you are getting on with your initial level of cobeneldopa and if you are ok.

I started off five years ago with 2 x 62.5 Madopar and kept on that for at least the first year.

Chin up and keep as fit as you can.

Jules77

 


#12

Hi Sparkey, I'm 39. Not on meds. Well, I'm taking macuna pruriens having read clinical trials about it and my reluctance to take Sinemet. 

Anyway, drop me a line if you wanna chat. You can private or public message. 

H. 


#13

Hi, So sorry I didn't reply to you. I can't believe it's 4 months since I first posted. Life got in the way I suppose and I didn't come onto the forum again until now. How are you doing on the Mucuna Puriens? Is it helping with the PD and have you had any unwanted side effects?

Thanks for replying all that time ago!

Regards J.